Alert archive / Nevada / High Wind Warnings in 2008
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Nov 28, 2008, 5:44 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 5:44 PM PST (01:44 UTC)
- Expired
- Nov 29, 2008, 2:21 AM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 290144 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 544 PM PST FRI NOV 28 2008 ...HIGH WIND WARNING IN EFFECT FOR AREAS EAST OF THE RUBY MOUNTAINS TONIGHT THROUGH SATURDAY AFTERNOON... .STRONG NORTHERLY WIND GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT TONIGHT AND THROUGH SATURDAY AFTERNOON EAST OF THE RUBY MOUNTAINS INCLUDING THE RUBY VALLEY AND RUBY LAKE AREAS. NVZ032-291345- /O.NEW.KLKN.HW.W.0004.081129T0144Z-081130T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 544 PM PST FRI NOV 28 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST SATURDAY FOR THE RUBY VALLEY AND RUBY LAKE AREAS EAST OF THE RUBY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED ON THE EAST SIDE OF THE RUBY MOUNTAIN RANGE TONIGHT THROUGH SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ROOD/FITZSIMMONS
1 follow-up statement
000 WWUS75 KLKN 291021 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 AM PST SAT NOV 29 2008 NVZ032-291130- /O.CAN.KLKN.HW.W.0004.000000T0000Z-081130T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 221 AM PST SAT NOV 29 2008 ...HIGH WIND WARNING FOR THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AND ADJACENT VALLEYS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING FOR THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AND ADJACENT VALLEYS. WIND SPEEDS ARE EXPECTED TO STAY BELOW HIGH WIND WARNING CRITERIA FOR THE REST OF THE NIGHT AND DURING THE DAY ON SATURDAY. HOWEVER WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH EARLY SATURDAY MORNING ALONG THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AND ADJACENT VALLEYS. $$ CEC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 28, 3:00 PM PST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 28, 3:00 PM PST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PST FRI NOV 28 2008 .SYNOPSIS...A SERIES OF WEAK DISTURBANCES WILL BRING PARTLY CLOUDY SKIES TO NORTHEAST NEVADA TONIGHT...SATURDAY...AND SATURDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL PRODUCE PLEASANT WEATHER THROUGH EARLY NEXT WEEK...WITH ABOVE NORMAL TEMPERATURES. && .SHORT TERM...TONIGHT THROUGH MONDAY. AT 500MB A RELATIVELY MILD NORTHERLY FLOW WILL CONTINUE ACROSS THE FCST AREA THROUGH SUNDAY AS A STRONG HIGH PRESSURE CENTER APPROACHES THE WEST COAST. WEAK VORT MAXS MOVING THRU THE NORTHERLY FLOW WILL BRING SCATTERED TO BROKEN LOW CLOUDS TO THE NORTHEAST HALF OF THE FCST AREA...WITH MOSTLY CLEAR SKIES SOUTHWEST HALF. CLOUDS NORTHEAST WILL KEEP MIN TEMPS UP NORTHEAST...AND SUPPRESS HIGHS A BIT ON SATURDAY. THE RIDGE WILL MOVE OVERHEAD SUNDAY AND SINK SOUTH MONDAY..AS A QUICK ZONAL FLOW SETS UP ACROSS NORTHERN SECTIONS. AFTERNOON TEMPERATURES WILL WARM SLOWLY THRU THE PERIOD...CONTINUING TO RUN 5 TO 10 DEGREES ABOVE NORMAL. REA .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. MONDAY NIGHT A SHORTWAVE CLIPS NORTHERN NEVADA BRINGING AN INCREASE IN CLOUDS TO HUMBOLDT AND ELKO COUNTIES. INCREASED POPS AND CLOUD COVER OVER EXTREME NORTHERN NEVADA MONDAY NIGHT INTO TUESDAY...HOWEVER STOPPED SHORT OF INTRODUCING SHOWERS TO THE FORECAST WITH THIS FIRST SHORTWAVE PASSAGE. MODEL SOLUTION DIVERGENCE INCREASES TUESDAY NIGHT INTO WEDNESDAY AS THE SECOND SHORTWAVE DROPPING OUT OF THE GULF OF ALASKA APPROACHES THE WEST COAST. BY WEDNESDAY AFTERNOON THE GFS MODEL HAS THE SHORTWAVE/LOW CENTERED OVER THE CENTRAL CA SIERRAS...WHILE AT THE SAME TIME THE ECMWF HAS THE ENERGY CENTERED ABOUT 200 MILES OFF THE NORTHERN CA COAST. WEDNESDAY NIGHT INTO THURSDAY THE SOLUTIONS DIVERGE FURTHER...WITH THE GFS CONTINUING TO TRACK THE LOW SOUTH ALONG THE SIERRA RANGE REACHING NORTHERN BAJA BY 00Z FRIDAY. GFS THEN MOVES THE CLOSED LOW SOUTH AND WEST WITH THE CLOSED LOW 600 MILES WEST OF THE CENTRAL BAJA COAST 00Z SATURDAY. ECMWF MODEL KEEPS THE LOW FROM EVER MOVING INLAND OVER NORTHERN CA WEDNESDAY NIGHT...THEN TAKES THE LOW SOUTH AND WEST THROUGH 00Z SATURDAY ENDING UP 1300 MILES WEST OF THE CENTRAL BAJA COAST. CONTINUE TO BELIEVE A BLEND OF THE TWO SOLUTIONS IS THE WAY TO GO AS THE GFS SEEMS TO MOVE THE LOW TOO FAR INLAND BEFORE RETROGRADING THE LOW BACK OFFSHORE OVER THE EASTERN PACIFIC. WITH A CLOSED LOW SOMEWHERE OFF THE SOUTHERN CA/BAJA COAST FRIDAY AFTERNOON...THE MAIN JET REMAINS OVER SOUTHERN B.C./PAC NW...WITH A LITTLE ENERGY CLIPPING NORTHERN NEVADA. INTRODUCED SLIGHT CHANCE OF SHOWER WORDING TO THE MOUNTAINS OF EXTREME NORTHERN NEVADA THURSDAY NIGHT...SPREADING SOUTH THROUGH HUMBOLDT AND ELKO COUNTIES FRIDAY. HOWEVER AT THIS TIME THE I80 CORRIDOR LOOKS TO REMAIN DRY THROUGH NEXT WEEK...WITH MAINLY JUST A THREAT OF PRECIP TO THE HIGHER TERRAIN OF THE TWO COUNTIES. && .AVIATION...HIGH PRESSURE BUILDS IN FROM THE WEST TONIGHT AND SATURDAY WITH A MODERATELY STRONG NORTHERLY FLOW ALOFT. SHOULD SEE SOME LOWERING CLOUDS OVER NORTHEASTERN NEVADA OVER THE NEXT 24 HOURS...ALTHOUGH EXPECT CONDITIONS TO REMAIN VFR. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 90/96/96
Nearby
High Wind Warnings in Nevada, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.